Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 9, 2006, 6:16 PM CST for Alexander County, Illinois; Scott County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 6:16 PM CST (00:16 UTC)
- Expired
- Mar 9, 2006, 6:45 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Alexander County, IL, Scott County, MO
The radar
The Paducah radar (KPAH), 51 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:18 PM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2731 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 100016
TORPAH
ILC003-MOC201-100045-
/O.NEW.KPAH.TO.W.0012.060310T0016Z-060310T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS.
SCOTT COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 645 PM CST.
* AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAMBERT...
OR ABOUT 6 MILES SOUTHEAST OF ORAN...MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THEBES...TAMMS...COMMERCE...BLODGETT AND BENTON
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3712 8964 3731 8928 3725 8926 3721 8927
3720 8926 3712 8927 3710 8923 3708 8923
3708 8925 3709 8930 3705 8931 3696 8954
$$
RST/MY1 follow-up statement
000
WWUS53 KPAH 100027
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CST THU MAR 9 2006
ILC003-MOC201-100045-
/O.CON.KPAH.TO.W.0012.000000T0000Z-060310T0045Z/
ALEXANDER IL-SCOTT MO-
627 PM CST THU MAR 9 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR SCOTT AND
ALEXANDER COUNTIES...
AT 622 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM
WAS LOCATED NEAR COMMERCE...OR ABOUT 7 MILES SOUTHEAST OF
SCOTT CITY...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAMMS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3712 8964 3731 8928 3725 8926 3721 8927
3720 8926 3712 8927 3710 8923 3708 8923
3708 8925 3709 8930 3705 8931 3696 8954
$$
RST/MYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 9, 3:00 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST THU MAR 9 2006 .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO MONDAY. STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS. THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING. IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS LATER SUNDAY INTO EARLY MONDAY. ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR. MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION. WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING POTENTIAL. LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW DIRECTION. AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY. MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS... WHITE...AND GALLATIN COUNTIES. IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY... VANDERBURGH...AND PIKE COUNTIES. && MEFFERT
Hazardous weather outlook, Mar 9, 5:35 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 535 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS EVENING. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES CANNOT BE RULED OUT. ALSO...NORTHERN AREAS OF THE QUAD STATE REGION CAN EXPECT GUSTY WINDS UP TO 40 MPH OUTSIDE OF ANY THUNDERSTORMS. FINALLY...A FLOOD WATCH IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME SOUTHEAST ILLINOIS AND A SMALL PORTION OF SOUTHWEST ILLINIOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH MONDAY OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...AND POSSIBLY AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK.
In the hours before
Local storm report, Mar 9, 4:56 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL DONIPHAN 36.62N 90.82W
03/09/2006 M0.88 INCH RIPLEY MO LAW ENFORCEMENT
&&
SMITTYSpecial weather statement, Mar 9, 5:00 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 500 PM CST THU MAR 9 2006 LARGE AREAS OF STRONG THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. TWO LARGE AREAS OF STRONG STORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE REGION. ONE AREA WAS EXITING WEST KENTUCKY TO THE EAST. A SECOND AREA WAS MOVING INTO SOUTHEAST MISSOURI AND WAS ASSOCIATED WITH THE COLD FRONT. AS THE FIRST AREA EXITS TO THE EAST THERE WILL BE BRIEF BREAK IN THE RAIN FOR 2 TO 3 HOURS BEFORE THE NEXT AREA REACHES YOUR LOCATION. EVEN THOUGH THE RAIN MAY HAVE ENDED IN YOUR LOCATION...THE FLOODING THREAT FROM RUNOFF WILL PERSIST THROUGH THE EVENING HOURS. WIND DAMAGE AND FLOODING HAVE BEEN THE MAIN HAZARDS WITH THESE STORMS. HOWEVER...THE HAIL THREAT WILL INCREASE WITH THE SECOND AREA OF THUNDERSTORMS...CURRENTLY MOVING THROUGH SOUTHEAST MISSOURI. IN ADDITION...WIND PROFILES AND SPOTTER REPORTS INDICATE THAT AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO WIND GUSTS IN EXCESS OF 40 TO 50 MPH...TORRENTIAL DOWN POURS OF RAIN AND HAIL WILL BE COMMON WITH THE PASSAGE OF ANY THUNDERSTORMS. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
Local storm report, Mar 9, 5:07 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FAIRDEALING 36.66N 90.62W
03/09/2006 M0.88 INCH RIPLEY MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Mar 9, 5:30 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 NE CAPE GIRARDEAU 37.32N 89.54W
03/09/2006 M4.70 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL REPORT.
&&
SMITTYLocal storm report, Mar 9, 5:47 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL DEXTER 36.79N 89.96W
03/09/2006 M0.75 INCH STODDARD MO TRAINED SPOTTER
WIND GUST ESTIMATED 60 MPH ASSOCIATED WITH STORM.
&&
SMITTYLocal storm report, Mar 9, 6:02 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 W POSEYVILLE 38.17N 87.84W
03/09/2006 M9.50 INCH POSEY IN TRAINED SPOTTER
24 HOUR STORM TOTAL MEASURED AT 6 PM CST.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:21 PM CST | Flash Flood Warning | PAH | Union | 114 min |
| Mar 9, 6:26 PM CST | Tornado Warning | PAH | Alexander | 34 min |
| Mar 9, 6:31 PM CST | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Mar 9, 6:50 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Johnson, Massac, Pope and 3 more | 40 min |
| Mar 9, 7:15 PM CST | Severe Thunderstorm Warning | PAH | Hardin | 45 min |
| Mar 9, 7:32 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 43 min |
| Mar 9, 7:51 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 54 min |
| Mar 9, 6:08 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 37 min |
Nearby
Tornado Warnings in Illinois, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.